HKUST Library Institutional Repository Banner

HKUST Institutional Repository >
Computer Science and Engineering >
CSE TCSC Research Reports >

Please use this identifier to cite or link to this item:
Title: The Regularity of two-way nondeterministic tree automata languages
Authors: Brüggemann-Klein, Anne
Wood, Derick
Keywords: Two-way nondeterministic tree automata
Caterpillar expressions
Issue Date: 5-Oct-2000
Citation: International Journal of Foundations of Computer Science 13, (2002), 67-81
Series/Report no.: HKUST Theoretical Computer Science Center Research Report ; HKUST-TCSC-2000-10
Abstract: We establish that regularly extended two-way nondeterministic tree automata with unranked alphabets have the same expressive power as regularly extended nondeterministic tree automata with unranked alphabets. We obtain this result by establishing regularly extended versions of a congruence on trees and of a congruence on, so called, views. Our motivation for the study of these tree models is the Extensible Markup Language (XML), a metalanguage for defining document grammars. Such grammars have regular sets of right-hand sides for their productions and tree automata provide an alternative and useful modeling tool for them. In particular, we believe that they provide a useful computational model for what we call caterpillar expressions.
Appears in Collections:CSE TCSC Research Reports

Files in This Item:

File Description SizeFormat
200010.pdf242KbAdobe PDFView/Open

All items in this Repository are protected by copyright, with all rights reserved.